Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The algebra of almost periodic functions
has infinite topological stable rank


Author: Fernando Daniel Suárez
Journal: Proc. Amer. Math. Soc. 124 (1996), 873-876
MSC (1991): Primary 46J10
DOI: https://doi.org/10.1090/S0002-9939-96-03200-5
MathSciNet review: 1307566
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $A$ is the uniform algebra of almost periodic functions, then the set $U_n(A)=\{(a_1,\dotsc,a_n)\in A^n\colon\ \sum _{1\leq j\leq n}Aa_j=A\}$ cannot be dense in $A^n$ for any positive integer $n$.


References [Enhancements On Off] (What's this?)

  • 1. T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, NJ, 1969. MR 53:14137
  • 2. G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, Clarendon Press, Oxford, 1979. MR 81i:10002
  • 3. R. H. Herman and L. N. Vaserstein, The stable range of $C^*$-algebras, Invent. Math. 77 (1984), 553--555. MR 86a:46074
  • 4. J. Nagata, Modern Dimension Theory, revised and extended version, Heldermann Verlag, Berlin, 1983. MR 84h:54033
  • 5. M. Rieffel, Dimension and stable rank in the $K$-theory of $C^*$-algebra, Proc. London Math. Soc. 46 (1983), 301--333. MR 84g:46085

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46J10

Retrieve articles in all journals with MSC (1991): 46J10


Additional Information

Fernando Daniel Suárez
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Address at time of publication: Instituto Argentino de Matemática, Vio monte 1636-1$^{o}$ Cpo.-1$^{o}$ Piso, 1055 Buenos Aires, Argentina

DOI: https://doi.org/10.1090/S0002-9939-96-03200-5
Keywords: Almost periodic functions, unimodulars, topological stable rank
Received by editor(s): July 12, 1994
Received by editor(s) in revised form: September 22, 1994
Additional Notes: The author is a Fellow of the John Simon Guggenheim Memorial Foundation
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society